Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suggest treatment for accumulated fluid in stomach and swelling leg

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
Hi Dr. Am Prabodh had asked earlier for my mother. If you have data I had shared you the reports also.

Now she has accumulated fluid in stomach and swelling in leg. Given lassiktone for one week daily half and two times. Only changes find in legs.

Bilirubin checked last week which was 12.

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=124084

Please advise.
Posted Wed, 27 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shruti Rijhwani 6 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for posting your query on HCM.

Well looking into your query I will like to tell you that I had viewed your previous conversations and got the impression that she has been started on ATT after which she developed hepatotoxicity . She has developed ascites and pedal edema for which they are giving lasilactone , It will take time to act its too early to see anything plus since the etiology hasnt been established we dont know if its a chronic liver damamge or acute one .

You have mentioned about liver biopsy in your previous questions please get it done as it will the gold standard to establish the etiology and thus the treatment will be accordingly modified .

In liver injury the albumin is less and there is A:G ratio reversal so low albumin will lead to fluid retention until and unless albumin is corrected the fluid is going to stay . One option is ascites tapping but it can worsen the problem also if drained in larger amounts so your doctors will take a decision on this .

I think your mother is being treated adequately and the doctors are treating her rightly , so have faith its going to take a long time for recovery .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor